Find & Manage Your Patient Assistance Programs
Estimated patient savings $753,940,689.41

Mood Effects of Medications

Posted Feb 24th, 2012 by Patient Assistance Team

No one wants to feel down. And while the increasing demand for mood-enhancing prescription medications has rapidly increased over the past few years, certain non mood altering medications can actually have an effect on your mindset even though their sole purpose is to alleviate a physical symptom or ailment.

All medications come with a very comprehensive insert, which describes not just how to take the medication, but also the potential for side effects. Oftentimes, we are so quick to just take the medication and feel better; we neglect to read the fine print, which is where the risk for mood effects is always listed.

Some of the most common medications that have been known to cause are recreational drugs. But for prescription medications, the side effects for temporary mood changes can also occur. If you feel that your mood has changed as a result of starting a new medication, talk to your doctor. He or she may be able to prescribe a different medication for you – one that improves your health and your outlook.